73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Increase in breathlessness

16 REPLIES 16
Bevlaar
Member

Re: Increase in breathlessness

Hi macie....thanks for all that info. I'm clearly not asking enough at my appts! My lung secondaries are er receptor 3/8 and so I've been told hormone treatment will probably not benefit me. I also wondered about cyberknife and am going to ask on wed at my appt. Although there isnt one in wales at the moment. .so don't know where I'd stand.
Take care...lots love
Bev xx
Macie40
Member

Re: Increase in breathlessness

Hi Bev hope you are enjoying your weekend and the weather is good to you as the sun is shining here.
I had primary cancer in left breast 2007 surgery was Lumpectomy 15 rads /2booster no node involvement ER5/8 HER 0 Arimadex for 5 years.
I knew after about a year that there was something not right in my chest but it took me the next three years trying it convince someone that I was not a neurotic woman and there was something wrong.i was finally diagnosed Feb 2012 with mets to sternum and started weekly Taxol in May which was stopped in July as I had P/Emboli and was to ill to carry on (receptor status was now 2/8 TN ) I was then granted funding for cyber/knife treatment and had in October 2012 and was stable for a year or so.CT in April showed progressive disease with left pleural mestastases and pleural effusion increased left internal mammary change and new mediastinal lymphadenopathy. I am currently on 7th cycle of Cap. I always ask for a copy of my scan reports so I can study them and then when I see the onco I am ready to ask questions about things that I am not to clear on.
I hope I haven't bored you and this has been some help to you and that you are feeling better than you we're love Macie x x x

Bevlaar
Member

Re: Increase in breathlessness

Hi...yes thanks having better day today and feeling much more myself....no dexamethasone today and the weather is drier and warmer so maybe that's helped too.
Thanks for all your advice .
macie...can i ask how long youve had your mets ?
Bev xxxxx
pam01
Member

Re: Increase in breathlessness

Thinking of you and hoping you are enjoying west wales.xx

SueCheshire
Member

Re: Increase in breathlessness

I have fluid building up in the pleura, I had it drained in Jan. I measure my peak flow and it is normally 390 at the best time of the day. Last Xmas I was left off treatment for 6 weeks and it really built up, my peak was 250 after draining it went straight back to 380 then increased to 410 on Eribulin. I finished Eribulin in May and my peak flow has started dropping its 350 now and I feel tired. I had a X-ray on Tuesday and it was easy to see, I'm going to start Kadclya on the 10th Sept so I think you will be ok over the weekend Bev, just don't over do it.
Enjoy the rest of your break, I'm going to Devon for 5 days next week, I'm getting really slowly this weekend.
Sue xx

Macie40
Member

Re: Increase in breathlessness

Bev oncologist is saying that it is not the cancer that is causing the breathlessness the scan is showing emphysema which I find hard to take in as until this year I have not had any problem at all I don't even have a cough just the breathing problem and I have sprays and inhalers for that. The onco also said the pleural effusion might never clear.I do not mind you asking me anything Bev as it helps me to post on here.Love Macie x x

belinda
Member

Re: Increase in breathlessness

Hope you get some answers and reassurance tomorrow Bev. And some sleep tonight.
Take Care. X
pam01
Member

Re: Increase in breathlessness

Bev maybe if you are still worried in the morning you could give chemo nurse a ring...I remember how helpful and supportive they were to you a few weeks ago...and they will have access to on call oncs if necessary..hope things settle for you...Pamx

Bevlaar
Member

Re: Increase in breathlessness

Thank you Macie, I wondered how they control the fluid for you? I hope you dont mind me asking. I appreciate irs hard for you.
Bevlaar
Member

Re: Increase in breathlessness

Yes belinda I did thanks....its such an odd feeling. I feel full and bloated as if my stomach is stretching to burst and yet something's telling me I'm starving!  On top of that I'm having difficulty going to the loo. Ive taken the last one today though.

 

Is it the norm to keep you on steroids as well as the cape though for the breathlessness? How will it ease otherwise? I'm finding I can only climb about 4 or 5 stairs without having to stop and I'm a bit worried about this now. Im also concernedvabout fluid accumulating and the implications.

Think I have a lot to ask Onc next Wed! He's been in holiday for last 3 weeks.

Thanks for your help xxxxxx

belinda
Member

Re: Increase in breathlessness

Don't know if you have looked up symptoms from steroids Bev but I do know over eating is a really common side effect. X
Macie40
Member

Re: Increase in breathlessness

Hi Bev
I also have fluid in the lung and have days of being very breathless and some days not as bad I find that going up the stairs and bending over make me worse. I have mets to ribs, sternum, and lung, and a soft tissue mass in chest wall.
I am currently on my7th cycle of capecitabine and tolerating it well so I hope you will get good results from your scan.I like to read all the posts on here but do not find it easy to express my own feelings but I do get great comfort from reading others.I wish all the ladies on here love and best wishes. Macie x x x

Bevlaar
Member

Re: Increase in breathlessness

Thanks both. will try and ring tomorro. Im in tenby in Pembrokeshire at the moment, but i live in Caerphilly. and it was lovely yesterday here quite warm. But today its been damp and windy. Would this make a difference? The steroids havent helped either...I'm constantly eating and feel very bloated. I never eat these amounts! I have gained 8lb in 10 days!!
belinda
Member

Re: Increase in breathlessness

Ah that's great Janet, didn't know if you were 'open' over the weekend. Let us know, if you have the time, how you are over the weekend Bev. Hope you may be feeling less breathless tomorrow. X
Janet_BCC
Member

Re: Increase in breathlessness

Hi Bev1004

 

As belinda suggested you could call our Helpline tomorrow to talk this over.  They are open from 10-2.  The number is 0808 800 6000

 

Very best wishes

 

Janet

BCC Moderator

belinda
Member

Re: Increase in breathlessness

I don't know where you live Bev but it's been very close, humid here, wonder if that's not helped? Do you feel ok to get through the weekend and give someone a ring first thing Monday? Is it likely the hospital will have your scan results Monday so someone could put your mind at rest? Is the helpline here, BCC, open at weekends? It's good the cough has improved. Do you have a named person to speak to on a weekend? Why do these things always happen at weekends?! Try not to worry, hard I know. Take Care. X
Bevlaar
Member

Increase in breathlessness

Hi ladies....some advice please? Ive just finished 2 weeks of dexamethasone 8mg last week reduced to 4mg and 2mg till today. Onc started me on it to ease cough and breathlessness and xray 2 weeks ago showed small amount fluid base of lung.. Well cough has 99% gone but I actually feel today i'm more breathless. I'm currently away from home till Tuesday (less than 2 hrs away) but can get home earlier if need to. Should I be worried or should I ring someone....bearing in mind its the weekend now.
Results of first CT scan are on Wednesday xxxxx